Starting sinemet


#1

hi there

im 45 diagnosed a year ago

on requipxl 12mg and 1mg azilecf but becoming less effective as months go by

in pain, with hand tremor and stiffness and neuro has suggested 62.5mg sinemet initially. i hear that in3-5 years i will get uncontrollable movement problems with this drug?

please can anyone share their experiences long and short term? all info greatly appreciated and opinions valued

all the best


#2

Hi Reckoner,

I was diagnosed 14 years ago. Started Mirapexin (a Dopamine Agonist like Requip) 12 years ago . Early August 2006 I started with Sinemet (and slowly cut back on the Mirapexin). Over the years I gradually increased the Sinemet dose, when required, and since the end of last year I take a daily dose of Sinemet (divided over the day at 2-3 hour intervals) of 13 tablets @  62.5mgr.+ at bedtime one tablet of 'Half Sinemet CR(125mg). So far no dyskinesias. The effect of Sinemet on my PD symptoms is fantastic, much better than the Mirapexin. . No-one can predict how long it will be before the dreaded dyskinesias (uncontrollable movements) start. Some will get them sooner, even in the first year, others can tolerate levodopa for years without serious problems. Generally Sinemet has fewer side effects than the DAs. As you will have realised by now, every PwP is different and therefore it is up to the patient to give the neurologist 1) a clear picture of their suffering and 2) the effect the prescribed medication has to relieve it, so  the neurologist can adjust his prescriptions accordingly. As you can guess, based on my experience, I would say, don't be too afraid of levodopa, and if you do start  keep the dose as low as possible. Good luck, Kate


#3

Reckoner, I can echo Kate's positive comments.  Though I haven't taken Sinemet as long as she (only two years), I can say that I have had absolutely no side effects from it.  I take a minimal dose and get great results in reducing symptoms.  I take a maximal dose of Mirapex, also for symptom control, plus Azilect and Amantadine to try to slow PD's progress.  Maybe I've just been lucky, but none of the medications has caused problems so far.

Best of luck with your meds!


#4

Hi Reckoner,

I have been on Sinemet for two years now with good results so far.  I am currently on 250 mg x 3TD.  About four months ago my GP had me on 500 Mg x 3 TD and I started to experience dyskinesias.  By listening to people here on the Forum I quickly realised what was causing it and the problem disappeared when I cut back on the dose of sinemet.  My recent experiences are that I get better results taking two and a half 100 mg tablets than I do when I take one 250 mg tablet.  Has anyone else experienced this?, and if so, why should that be?.

 


#5

I see that your question has gone unanswered a long time, paddyone.  I don't have the answer either, but I share your experience of taking a minimal dose three times a day for best results.  When I started taking Azilect (rasagiline), too, I found I couldn't tolerate the usual dose of 1 mg. per day and had to cut it in half.  I'm a rather small person, so maybe that's why I have to watch dosages carefully.  It sounds as if you were overdosed at first.

Best regards!


#6

Reckoner in your earlier post 20/10 you mention Simemet CR. What are the benefits of CR and what are the considerations.  I am also wondering whether Sinemet 200/50 would be a better option than 250/25 which I have currently been prescribed.  On the 250/25 I am experiencing dyskinesias which I do not get when I take it as 2 1/2 of 100/25. Confused !!!


#7

I have in the last few days started on Sinemet , i also take Azilect , my neuro gave me the option of a Dopamine Agonist or Sinemet , he said the DA  would give me maybe a year before i needed to go on Levodopa , my neuros words were  a DA wont work as well as Levodopa  i asked about the Dyskinesias  he said if they become a problem we have the option of surgery , after taking them a couple of days i can honestly say i am starting to feel a i improvement and i am only on low dose at minute working up to a higher dose over the next few weeks  glad i went for sinemet instead of the DA


#8

Sounds like you made the right choice, shelly!  I took the DA first and had about 8 years before I needed Sinemet.  For about 6 years, I think, I've taken both and have had no side effects, no dyskinesia.  I have not yet had to increase my dosage of Sinemet; if a small dose will do, I'm happy to keep it that way.  Good luck with it!  It's a good sign that you're noticing improvement already.


#9

Hi J

yes i think i have  i am not overly worried about Dyskinesia  if they happen i will deal with them then ,it is a very difficult decision to make on the spot when your sat in a neuro office and he gives you the options and he is waiting for a answer , i guess my train of thought was well 12 months is not that long of a time really  and i think what tipped the scales in favour of sinemet was neuro said  i may avoid having splints if the  meds do a good job , ,we shall see over the next few weeks , side effects not really bad just a bit of nausea , my next challenge is to decorate the christmas tree .


#10

Hi, Shelly --

Yes, I am facing the same challenge: the Christmas tree and other decorations.  Before my husband died, he stored all the boxes of Christmas stuff on high shelving in our garden shed.  Last year, only a few months after losing him, I didn't even think about decorating; I spent Christmas at my son's house.  Now I have to decide whether to call for help in pulling things down.  I know I'm okay on ladders, but I need to see how heavy those boxes are.  If they weigh a lot, I won't risk trying to carry them down a ladder.  The staff in the emergency room might decide I was too dumb to bother saving!

J


#11

Hello shelly  i have been on sinemet for 6 yrs, had pd for almost 8yrs, during the last 2 yrs i got dyskinesia very bad but my tremors got uncontrollable and I was on a lot of sinemet, but went on many years on sinemet really good meds. The old ones are always the best.had deep brain stimulation surgery for 18months and still on some sinemet they work really good together.Hope you get  some great results out of them,and dont be scared to mess around with dosage & times of day you take them,but always dicuss this with your pd nurse


#12

thanks all for your replies, sorry for my delay in responding. keep well


#13

on problem


#14

I am on three 12.5mg tablets per day of Sinamet ie. 62.5Mg per day plus 3 per day of .18mg Pramipexole. My consultant thought I was taking 125mgs per day. I queried the dosage & his opinion is that I could/should reduce the Pramipexole to Nil & increase the Sinamet if necessary. 

 

The tremour in my left leg is driving me potty, last night I gave up after trying to sleep for an hour & came down to the lounge, cleared my E-Mail in-box went back to bed & slept soundly until 8 am this morning.

What do other people on the site suggest??

Thanks

Chris Ray

 

 

 


#15

sorry must say this first there is no 12.5mg it is as follows 12.5mg/50mg =62.5mg.  25mg/100mg=125mg.

3 x 62.5mg is not alot of sinemet. Dose your tremor stop at all in the day,if it dose note the the time, and how long it stops for.If it dose not stop at all then i would suggest you talk to your consultant about increaseing your dosage, and in my circumstances yes i would only take sinemet, but be carefull of side affects ie dyskinesa,and if you have trouble sleeping try asking gp,or consultant about zopiclone sleeping tablets.At what time do you take your last sinemet, as dopomine keeps your brain alert ,hard to get sleep.My dosages are 4 x day  7.30am -12.00pm-4.00pm-8.00pm  take 7.30am wait for 45-60mins to kick in before i get up !. Also take lower dose of sinemet every two hours to perk me up! .but im totally different have deep brain simulation aswell.hope you get what i mean.You need to control the meds ,not let them control you.Its very hard with sinemet but when you get it right   YOUR KNOW!


#16

Guess What? It's happened again.

My weedy attempts to answer Gus's queries have gone!! 

 


#17

WHAT DO YOU MEAN!


#18

Thanks Gus,

 

I know I'm being stupid but if as you say tablets labelled 12.5mg/50mg are actually 62.5mg WHY DON'T THEY SAY SO??

If I take three par day, the last at 18.15, could/should I take another (or 1/2 a tablet) before bed??

Normally I sleep well although if I wake for the loo in the night & it's 5am ish  I often stay awake & up in order not to unreasonably disturb SWMBO. 

 

Thanks for your help thus far,

Chris Ray

 


#19

Sorry did not want it to sound like that,just had it drumed into me for years by pd nurses,gps and nero consultants.i can not really give you a answer to meds as not a professional ,but i would give it a  go! what you got to lose.are your tremors any better on sinemet.


#20

Due know its weird the 62.5mg have a line in them so you would think ,you can have them to 31.25. my local pd nurse said their not meant to be halfed,but i do very sensitive to sinemet dosage,but must admit they dont split that good who knows. Thats why they took the split out of 125mg.they are whole tablets the new ones.MY ANSWER TO YOUR QUESTION TRY DIFFERENT DOSE ON DIFFERENT NIGHTS.As i said im not a doctoreek